Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 86, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2013, 4:10 PM PDT for Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2013, 4:10 PM PDT (23:10 UTC)
- Expired
- Jul 26, 2013, 6:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 89 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3661 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209
WGUS55 KVEF 262310
FFWVEF
NVC003-270115-
/O.NEW.KVEF.FF.W.0086.130726T2310Z-130727T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
410 PM PDT FRI JUL 26 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 615 PM PDT.
* AT 402 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR TROUT CANYON AND LOVELL
CANYON CAMPGROUND...OR 8 MILES SOUTH OF MT. CHARLESTON...MOVING
NORTHWEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CARPENTER BURN AREA AND MAINLY OTHER RURAL AREAS OF WESTERN
CLARK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS FALLING ON THE TROUT CANYON AND LOVELL CANYON OF
THE CARPENTER BURN AREA. BECAUSE OF THE LACK OF VEGETATION...WATER
LEVELS WILL RISE MUCH MORE RAPIDLY DURING FLASH FLOODS...LEADING TO
AN INCREASED RISK OF MUD AND DEBRIS FLOWS IN AND DOWNSTREAM OF THIS
BURN AREA.
&&
LAT...LON 3617 11588 3626 11569 3620 11557 3600 11553
3599 11568 3613 11588
$$
BP2 follow-up statements
456
WGUS75 KVEF 262345
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
445 PM PDT FRI JUL 26 2013
NVC003-270115-
/O.CON.KVEF.FF.W.0086.000000T0000Z-130727T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
445 PM PDT FRI JUL 26 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR WEST
CENTRAL CLARK COUNTY...
AT 437 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS OVER TROUT CANYON HAVE WEAKENED. HOWEVER...AN
AUTOMATED STATION IN TROUT CANYON REPORTED AROUND A HALF AN INCH OF
RAIN IN THE PAST HOUR. FLASH FLOODING AND DEBRIS FLOWS ARE POSSIBLE
FROM THE RECENT BURN AREA.
LOCATIONS IMPACTED INCLUDE...TROUT CANYON...MAINLY RURAL AREAS OF
WESTERN CLARK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS FALLING ON THE CARPENTER BURN AREA. BECAUSE OF THE
LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING
FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS
IN AND DOWNSTREAM OF THIS BURN AREA.
&&
LAT...LON 3617 11588 3626 11569 3620 11557 3600 11553
3599 11568 3613 11588
$$
BP738
WGUS75 KVEF 270106
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
606 PM PDT FRI JUL 26 2013
NVC003-270115-
/O.EXP.KVEF.FF.W.0086.000000T0000Z-130727T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
606 PM PDT FRI JUL 26 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM PDT FOR WEST CENTRAL
CLARK COUNTY...
HEAVY RAINFALL OVER TROUT CANYON HAS DIMINISHED. THE FLASH FLOOD
WARNING HAS BEEN ALLOWED TO EXPIRE AT 615 PM PDT.
LAT...LON 3617 11588 3626 11569 3620 11557 3600 11553
3599 11568 3613 11588
$$
BPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 10:11 AM PDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jul 26, 10:11 AM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1011 AM PDT FRI JUL 26 2013 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL BE OVER THE AREA THROUGH TODAY WITH LOCALLY HEAVY RAINFALL POSSIBLE AND GUSTY WINDS. A DRYING TREND WILL BEGIN FROM THE WEST ON SUNDAY WITH DRY CONDITIONS EXPECTED AREAWIDE BY TUESDAY OF NEXT WEEK. TEMPERATURES WILL GENERALLY BE A LITTLE BELOW NORMAL OVER THE WEEKEND WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES NEXT WEEK. && .UPDATE....VERY MOISTURE CONDITIONS ACROSS THE CWA TODAY WITH PWAT VALUES GENERALLY BETWEEN 1.5 AND 2.0 INCHES. AT THE SAME TIME NEG LI VALUES RUNNING BETWEEN -1 AND -3 THUS MOIST AND UNSTABLE. DIFFICULT TO FIND A FOCUS HOWEVER FOR THE DAY AS WATER VAPOR SHOWING MANY LITTLE SWIRLS MOVING ACROSS THE CWA...WHILE CLOUD FREE AREAS THIS MORNING WILL GET THE GOOD INITIAL HEATING...THEN OUTFLOW BOUNDARIES WILL LIKELY TAKE OVER BY LATE AFTERNOON/EVENING...THUS LOOKING FOR ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE CWA TODAY. OVERALL THE CURRENT SHORT TERM FORECAST IS HANDLING THINGS WELL AND DO NOT PLAN ANY UPDATES THIS MORNING. && .AVIATION...FOR MCCARRAN...SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP AGAIN THIS AFTERNOON WITH THE BEST TIME FOR ANY THUNDERSTORM ACTIVITY AT THE AIRPORT BETWEEN 20-24Z. VRBL WINDS GENERALLY AROUND 6KTS...BECOMING SOUTHWEST 10KTS AFTER 19Z. ERRATIC/GUSTY WINDS POSSIBLE ONCE THUNDERSTORMS FORM. SCT-BKN AOA 14K FEET POSSIBLY DOWN TO 10K FEET IN THUNDERSTORMS. IMPROVING CONDITIONS AFTER 03Z BECOMING SCT-BKN CLOUDS AOA 14K FT WITH WINDS LESS THAN 10KTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AREAWIDE THROUGH TODAY...WITH WINDS GENERALLY OUT OF THE SOUTH AROUND 10KTS OUTSIDE OF THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE AS LOW AS 6K FEET IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS IN HEAVY RAIN SHOWERS. && .PREV DISCUSSION... 240 AM PDT FRI JUL 26 2013 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT...ITS BEEN A FAIRLY ACTIVE NIGHT ACROSS THE EASTERN HALF OF THE AREA AS SHOWERS AND THUNDERSTORMS HAVE BEEN PERSISTENT OVER CLARK...LINCOLN AND MOHAVE COUNTIES. THERE HAVE BEEN SEVERAL OUTFLOW BOUNDARIES WHICH HAVE HELPED TO MAINTAIN STORMS AND DEVELOP NEW STORMS AND THE STRONGEST ONE OF THE NIGHT IS STILL PUSHING SOUTH THROUGH SOUTHERN CLARK AND SOUTHERN MOHAVE COUNTIES. PULSE STORMS WILL LIKELY CONTINUE ALONG THIS BOUNDARY BEFORE IT WEAKENS OR PUSHES OUT OF THE AREA. A LOT OF THE ACTIVITY OVER NORTHERN MOHAVE AND LINCOLN COUNTIES HAVE BEEN DUE TO A WEAK CONVERGENCE BOUNDARY AND AN UPPER LEVEL DISTURBANCE MOVING NORTH THROUGH THE AREA. THESE STORMS WILL LIKELY PERSIST THROUGH THE REMAINDER OF THIS MORNING AND ALTHOUGH THEY HAVE GENERALLY BEEN WEAKENING...ISOLATED FLASH FLOODING WILL STILL BE POSSIBLE. THE DISTURBANCE THAT WAS MOVING NORTH THROUGH INYO COUNTY HAS CONTINUED TO TRACK NORTHEAST AND ALTHOUGH FEW SHOWERS DID DEVELOP IN RESPONSE TO THE DISTURBANCE THE HEAVIER RAIN PRODUCING STORMS DID NOT. HAVE ELECTED TO CANCEL THE FLASH FLOOD WATCH FOR THE SIERRA AND OWENS VALLEY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY AS THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE WITH PW VALUES GENERALLY RANGING FROM AN INCH AND A HALF TO TWO INCHES OVER THE SOUTHERN AREAS AND THE ONE INCH PW LINE COVERING NEARLY THE ENTIRE AREA. LI VALUES ARE FORECAST TO BE BELOW 0 AREAWIDE AND CAPE VALUES RANGE FROM AROUND 300-600 J/KG. THUNDERSTORM DEVELOPMENT COULD BE DELAYED DUE TO EARLY MORNING SHOWERS AND CLOUD COVER...EXCEPT IN AREAS THAT SEE SUN THIS MORNING. MUCH DRIER AIR WILL BEGIN TO PUSH IN FROM THE SOUTHWEST AS AN UPPER LEVEL TROUGH APPROACHES THE COAST. THERE WILL STILL BE ISOLATED TO SCATTERED THUNDERSTORMS OVER THE NORTHERN HALF OF THE AREA SUNDAY...BUT SAN BERNARDINO INTO SOUTHERN MOHAVE WILL LIKELY BE DRY. THE DRIER AIR WILL CONTINUE TO WORK NORTH SUNDAY NIGHT WITH DEW POINTS LOWERING SIGNIFICANTLY FROM SOUTH TO NORTH. BY 12Z MONDAY THE MODELS INDICATE DEW POINT VALUES GENERALLY UNDER 6 DEG C OVER THE ENTIRE SOUTHERN HALF OF THE CWA. TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL TODAY AND SUNDAY. .LONG TERM...MONDAY THROUGH FRIDAY...THE OPERATIONAL AND ENSEMBLE MODELS CONTINUE TO SHOW A DEFINITIVELY DRY SOUTHWEST FLOW ACROSS THE ENTIRE FORECAST MONDAY AND PERSISTING THROUGH FRIDAY. THIS PATTERN WILL RESULT FROM A DRY CLOSED LOW OFF THE CALIFORNIA COAST PHASING WITH A TROUGH BRUSHING THE NORTHWEST STATES AND LIFTING INLAND. THE DRY UPSTREAM AIR MASS OVER THE EASTERN PACIFIC COULD BE SEEN ON RECENT WATER VAPOR SATELLITE IMAGERY. A MEAN TROUGH WILL THEN SET UP OVER THE PACIFIC NORTHWEST THROUGH THE WEEK. THIS COINCIDES WITH THE DECREASE IN MONSOONAL MOISTURE THAT TYPICALLY OCCURS IN EARLY AUGUST. THE 00Z ECMWF INDICATES MOISTURE POSSIBLY RETURNING TO NORTHWEST ARIZONA AFTER FRIDAY BUT THE GFS KEEPS THE PATTERN DRY. TEMPERATURES WILL TREND SLIGHTLY UPWARD EARLY IN THE WEEK WITH HIGHS NEAR NORMAL DURING THE PERIOD. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...JENSEN PREV DISCUSSION...GORELOW/ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 26, 2:07 PM PDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 207 PM PDT FRI JUL 26 2013 AZZ001>003-036-CAZ522-524-526-527-NVZ014>022-270700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- EASTERN MOJAVE DESERT-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 207 PM PDT FRI JUL 26 2013 /207 PM MST FRI JUL 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE SEEN THROUGH TONIGHT. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING BRIEF HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SATURDAY WITH THE POTENTIAL FOR BRIEF HEAVY RAINFALL AND GUSTY WINDS CONTINUING. A DRYING TREND WILL BEGIN FROM THE WEST ON SUNDAY...WITH DRY CONDITIONS EXPECTED OVER THE AREA TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>521-270700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- 207 PM PDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT WITH WILL HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE SEEN ON SATURDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. DRYING WILL BE SEEN ON SUNDAY...HOWEVER ISOLATED THUNDERSTORMS...MAINLY OVER THE MOUNTAINS ARE STILL POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ523-525-270700- WESTERN MOJAVE DESERT-MORONGO BASIN- 207 PM PDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ON SATURDAY BUT DRYING ON SUNDAY SHOULD PUSH THE CHANCE OF THUNDERSTORMS TO THE EAST OF THE AREA...RESULTING IN NO HAZARDOUS WEATHER FOR THE AREA SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 3:59 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
359 PM PDT FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD 1 ESE COLORADO CITY 36.99N 112.96W
07/26/2013 MOHAVE AZ TRAINED SPOTTER
A SPOTTER REPORTED 4 TO 6 INCHES OF WATER AND SMALL ROCKS
ON STREETS IN COLORADO CITY.
0350 PM TSTM WND DMG 1 ESE COLORADO CITY 36.99N 112.96W
07/26/2013 MOHAVE AZ TRAINED SPOTTER
A SPOTTER REPORTED SMALL TREE LIMBS DOWN AND PEA SIZE
HAIL IN COLORADO CITY.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:05 PM PDT | Flash Flood Warning | VEF | Lincoln, Nye | 115 min |
| Jul 25, 8:02 PM PDT | Flash Flood Warning | VEF | Clark | 6 hr |
| Jul 26, 11:17 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.